MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE EF 10MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE EF 10MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to knee arthroplasty, the surgeon identified that the ball bearings were missing from the tibial articular surface provisional shim.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in canada.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned provisional identified signs of repeated use and both ball bearings and springs were disassembled.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA TIBIAL ARTICULAR SURFACE PROVISIONAL SHIM SIZE EF 10MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17595748
Report Number0001822565-2023-02205
Device Sequence Number6422327
Product Code JWH
UDI-Device Identifier00889024245846
UDI-Public(01)00889024245846(10)64125671
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527900500
Device Lot Number64125671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose